Multiple Cerebral Infarctions Accompanied by Subcortical and Subarachnoid Hemorrhaging in Bilateral Border Zone Areas in a Patient with Eosinophilic Granulomatosis with Polyangiitis
Intern Med. 2021 Sep 4. doi: 10.2169/internalmedicine.7999-21. Online ahead of print.ABSTRACTEosinophilic granulomatosis with polyangiitis (EGPA) is often associated with peripheral neuropathy, but reports of central nervous system involvement are quite rare. We herein report a patient with EGPA first identified as having hypereosinophilia who later developed asthma, eosinophilic otitis media, sinusitis, and hemorrhagic colitis. She subsequently developed hemiparesis. Head magnetic resonance imaging revealed multiple cerebral infarctions with subcortical and subarachnoid hemorrhaging colocalized at the bilateral border zone areas. She was diagnosed with EGPA-induced stroke and successfully treated with oral prednisolone. Inflammation in the small cerebral arteries in EGPA may induce bilateral border zone infarction with colocalizing subcortical and subarachnoid hemorrhaging.PMID:34483211 | DOI:10.2169/internalmedicine.7999-21
ConclusionsTechnology has the capability of transforming the use of patient-reported outcomes. Describing all the development phases of a mobile health application for monitoring children and adolescents with asthma may increase the knowledge on how to design applications for young patients.
Our United Council of Neurological Subspecialties (UCNS)-accredited program is offering a one- or two-year fellowship position beginning immediately. Our fellowship goal is to train exceptional and well-rounded neurointensivists who excel in patient care, research, and education. Fellows gain clinical experience though rotating in our busy contemporary neurocritical ICU and the neurocritical care consult service in our certified Comprehensive Stroke and Level 1 Trauma Center... Read more
Older adults prescribed stimulant medications appear to be at an elevated risk of cardiovascular problems in the first 30 days after beginning the treatment, according to astudy published today inJAMA Network Open. However, these risks decrease over time, with no evidence of increased cardiovascular risk at six months and one year after initiating treatment.“Although stimulants are most commonly used among children and youth for the treatment of attention-deficit/hyperactivity disorder (ADHD), an increase in stimulant use among older adults in recent years has been observed,” wrote Mina Tadrous, PharmD., Ph.D.,...
ConclusionsA significant number of patients with AF hospitalized for bleeding were discharged with no plan for stroke prophylaxis. Despite its safety and efficacy, LAAO appears to be an underutilized alternative in AF patients with high bleeding risk.
Notice NOT-NS-22-034 from the NIH Guide for Grants and Contracts
Notice NOT-NS-22-035 from the NIH Guide for Grants and Contracts
Notice NOT-NS-22-036 from the NIH Guide for Grants and Contracts
Notice NOT-NS-22-037 from the NIH Guide for Grants and Contracts